Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking Zocor. Having conjunctivitis in both eyes. Very depressed and negative. Could I ask a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
well I actually have two questions--first I started taking Zocor about 3 weeks ago 20mg. once a day. After about 2weeks on this medication I awoke in the middle of the night with a raging case of conjunctivitis, both eyes. I am still treating my left. Can the Zocor be responsible for this this or contributing to it? Yesterday, after a meeting at my job, I began to cry almost uncontrollably and continued to cry off and on for almost 3 hours. I have to say I don't feel a lot better today. Still very depressed and negative about myself. Any thoughts on either question? thanks
Posted Wed, 4 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 43 minutes later
Brief Answer:
Side effects: Depression-Yes, conjunctivitis-No

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I am sorry to hear that you have been feeling low off late. I shall try my best to help by answering both your queries.

Regarding conjunctivitis; there have been no documented cases of zocor causing conjunctivitis in any one individual so far, so this could be purely coincidental. There is no chance that zocor could have contributed to worsening or development of conjunctivitis.

It looks like you are experiencing symptoms of depression, which is a documented side effect of the medication. I would recommend a visit to your prescribing physician for a change in medication.

Wishing you a speedy recovery and a healthy life thereafter.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor